Alert archive / Florida / Small Craft Advisories in 2010
Small Craft Advisory 2, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 5, 2010, 4:26 AM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2010, 4:26 AM EST (09:26 UTC)
- Expired
- Jan 6, 2010, 10:21 AM EST
- In force
- 30 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
968 WHUS72 KKEY 050926 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 426 AM EST TUE JAN 5 2010 GMZ032-033-052>054-072>075-051600- /O.NEW.KKEY.SC.Y.0002.100105T0926Z-100105T2200Z/ GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 426 AM EST TUE JAN 5 2010 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE ATLANTIC WATERS OUT TO 60 NM FROM OCEAN REEF TO 20 NM WEST OF THE DRY TORTUGAS...AND FOR THE GULF WATERS NORTH OF THE LOWER KEYS...AS WELL AS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT NORTHWEST TO NORTH WINDS WILL INCREASE TO NEAR 20 KNOTS ACROSS THE ATLANTIC AND GULF WATERS THIS MORNING...AND CONTINUE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
086 WHUS72 KKEY 051547 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1047 AM EST TUE JAN 5 2010 GMZ032-033-052>054-072>074-051700- /O.CAN.KKEY.SC.Y.0002.000000T0000Z-100105T2200Z/ GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- 1047 AM EST TUE JAN 5 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE GULF WATERS NORTH OF THE LOWER KEYS...AS WELL AS THE ATLANTIC WATERS SOUTH OF THE KEYS BETWEEN OCEAN REEF AND KEY WEST. $$ GMZ075-052200- /O.CON.KKEY.SC.Y.0002.000000T0000Z-100105T2200Z/ KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1047 AM EST TUE JAN 5 2010 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WESTERN STRAITS FROM KEY WEST TO BEYOND DRY TORTUGAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
078 WHUS72 KKEY 052053 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 353 PM EST TUE JAN 5 2010 GMZ075-060400- /O.EXT.KKEY.SC.Y.0002.000000T0000Z-100106T0400Z/ KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 353 PM EST TUE JAN 5 2010 ...SMALL CRAFT ADVISORY IN EFFECT... EVENING... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WATERS FROM KEY WEST TO BEYOND DRY TORTUGAS AND SOUTH FOR 60 NM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
526 WHUS72 KKEY 060314 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1014 PM EST TUE JAN 5 2010 GMZ075-060930- /O.EXT.KKEY.SC.Y.0002.000000T0000Z-100106T1000Z/ KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1014 PM EST TUE JAN 5 2010 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ATLANTIC WATERS WEST OF KEY WEST OVERNIGHT DUE TO SUSTAINED NORTH SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BS
073 WHUS72 KKEY 060928 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 428 AM EST WED JAN 6 2010 GMZ031>033-052>054-072>074-061530- /O.EXB.KKEY.SC.Y.0002.000000T0000Z-100106T1600Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- 428 AM EST WED JAN 6 2010 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL KEYS WATERS THROUGH 11 AM DUE TO SUSTAINED NORTH SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS. CAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ075-061530- /O.EXT.KKEY.SC.Y.0002.000000T0000Z-100106T1600Z/ KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 428 AM EST WED JAN 6 2010 ...SMALL CRAFT ADVISORY IN EFFECT... MORNING... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS WEST OF KEY WEST OVERNIGHT DUE TO SUSTAINED NORTH SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BWC
225 WHUS72 KKEY 060937 CCA MWWKEY URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE KEY WEST FL 434 AM EST WED JAN 6 2010 GMZ031>033-052>054-072>074-061600- /O.COR.KKEY.SC.Y.0002.000000T0000Z-100106T1600Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- 434 AM EST WED JAN 6 2010 CORRECTED WORDING ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE ATLANTIC WATERS FROM KEY WEST TO OCEAN REEF OUT TO 60 NM...FLORIDA BAY...AND THE GULF WATERS. NORTH WINDS NEAR 20 KNOTS WITH GUSTS NEAR 25 KNOTS ARE EXPECTED THIS MORNING. CAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ075-061600- /O.COR.KKEY.SC.Y.0002.000000T0000Z-100106T1600Z/ KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 434 AM EST WED JAN 6 2010 CORRECTED WORDING ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WATERS WEST OF KEY WEST OUT TO 20 NM WEST OF THE DRY TORTUGAS THIS MORNING...DUE TO SUSTAINED NORTH SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BWC
056 WHUS72 KKEY 061521 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1021 AM EST WED JAN 6 2010 GMZ031>033-052>054-072>075-061630- /O.CAN.KKEY.SC.Y.0002.000000T0000Z-100106T1600Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1021 AM EST WED JAN 6 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DROPPED SIGNIFICANTLY ACROSS KEYS WATERS AND THE NORTHERLY 7 FOOT SWELL ON THE EXTREME WESTERN STRAITS HAS EXITED OUR AREA...HENCE...THE SMALL CRAFT ADVISORY FOR ALL KEYS WATERS HAS BEEN CANCELLED. $$ APA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 9:56 PM EST, 6 hours 30 minutes earlier.
Area forecast discussion, Jan 4, 9:56 PM EST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 956 PM EST MON JAN 4 2010 .DISCUSSION... CLOUDS HAVE THICKENED NEAR 15 KFT ALONG AND TO THE SOUTHEAST OF THE FLORIDA KEYS THIS EVENING...AND OVER THE EXTREME SOUTHEAST PORTION OF THE MAINLAND. THICKER CUMULUS IS IN A MUCH LARGER AREA TO THE WEST AND NORTHWEST OF THE FLORIDA KEYS AT THIS TIME. THE LEADING EDGE OF THIS FIELD HAS DETERIORATED OVER THE PAST HOUR OR SO...BUT IS EXPECTED TO FILL IN FROM WEST TO EAST OVER THE NEXT SEVERAL HOURS. WINDS ARE MODERATE TO OCCASIONALLY FRESH AT ALL MARINE SENSORS FROM THE NORTHWEST TO NORTH...AND ARE AVERAGING BETWEEN 10 AND 15 MPH AT THE ISLAND SENSORS. THERE ARE NO PRECIPITATION ECHOES ON KBYX RADAR. REGIONAL EVENING SOUNDINGS SHOW AN IMPRESSIVE JET CURRENTLY ORIENTED ACROSS THE CENTRAL AND SOUTHERN PORTION OF FLORIDA. ALL SHORT RANGE GUIDANCE SUGGESTS A STEADY INCREASE IN SURFACE WINDS THROUGH THE OVERNIGHT PERIOD BEHIND A SUBTLE SURFACE TROUGH WHICH WILL SINK SOUTH OF THE KEYS TONIGHT. AGAIN...THICKER CUMULUS IS EXPECTED TO INCREASE FROM WEST TO EAST THROUGH THE OVERNIGHT PERIOD...BUT LOWER CEILINGS HAVE YET TO MATERIALIZE ACROSS THE KEYS. TEMPERATURES ARE STILL IN THE MIDDLE TO UPPER 50S AT ALL ISLAND LOCATIONS. BUT WITH SOME BREAKS IN THE HIGHER CLOUDS (ESPECIALLY IN THE UPPER KEYS) AND COOLER DRIER AND MORE DENSE AIR EXPECTED TO BEGIN SLIDING OFF THE MAINLAND...THEY SHOULD START TO GET CLOSER TO 50 OVER THE NEXT COUPLE OF HOURS. THE ADVERTISED LOWS FOR OUR EASTERN ZONES STILL LOOKS REASONABLE...WITH MID TO UPPER 40 LIKELY. SOME LOWER CLOUDS MAY DELAY A QUICK DECREASE IN TEMPS IN THE LOWER KEYS...AND MAY HAVE TO NUDGE OUR OVERNIGHT LOWS UP A FEW DEGREES THERE. THE CURRENT ADVERTISED TEMPS ARE RIGHT IN LINE WITH ALL SHORT RANGE MOS THOUGH. WILL MAKE A DECISION ON UPDATING THE LOWER KEYS LATER THIS EVENING...ALLOWING A FEW MORE OBS TO SEE WHAT THE TREND WILL DO. .MARINE... EXPECT NORTHWEST TO NORTH WINDS BETWEEN 15 AND 20 KNOTS ACROSS THE BULK OF THE MARINE AREAS OVERNIGHT. THE BAY MAY BE MORE CLOSE TO 20 KNOTS OVER THE NEXT COUPLE OF HOURS...BUT WILL MAINTAIN AN EXERCISE CAUTION HEADLINE FOR SMALL CRAFT THERE. AN EXERCISE CAUTION FOR SMALL CRAFT WILL BE MAINTAINED IN ALL OTHER WATERS AS WELL. && .AVIATION... OCCASIONAL MVFR CIGS ARE POSSIBLE AT THE ISLAND TERMINALS...MORE LIKELY AT KEYW OVERNIGHT AND EARLY TUESDAY. OTHERWISE EXPECT VFR CONDITIONS AT BOTH THE KEYW AND KMTH TERMINALS THROUGH THE PERIOD. SURFACE WINDS WILL AVERAGE FROM 330 DEGREES BETWEEN 10 TO 15 KNOTS WITH OCCASIONALLY HIGHER GUSTS THROUGH TUESDAY MORNING. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........04 AVIATION/NOWCASTS.....11 DATA COLLECTION.......PARKE VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jan 4, 6:00 AM EST, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EST MON JAN 4 2010 FLZ076>078-GMZ031>033-052>054-072>075-051100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 600 AM EST MON JAN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT WILL NEED TO EXERCISE CAUTION ACROSS THE KEYS COASTAL WATERS TONIGHT...WHEN NORTHWEST TO NORTH WINDS WILL INCREASE TO 15 TO 20 KNOTS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY MAY BE REQUIRED AGAIN ON TUESDAY AND TUESDAY NIGHT ACROSS THE ATLANTIC WATERS...DUE TO SUSTAINED NORTHWEST TO NORTH WINDS NEAR 20 KNOTS. SMALL CRAFT WILL NEED TO EXERCISE CAUTION ACROSS FLORIDA BAY AND THE GULF WATERS...WHERE NORTHWEST TO NORTH WINDS WILL RANGE FROM 15 TO 20 KNOTS. SMALL CRAFT EXERCISE CAUTION HEADLINES OR A SMALL CRAFT ADVISORY MAY BE REQUIRED ONCE AGAIN FRIDAY AND FRIDAY NIGHT...WHEN NORTHWEST WINDS INCREASE BEHIND YET ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Florida, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.